Development of persistent late onset asthma following treatment with captopril

B J Lipworth, J J McMurray, R A Clark, A D Struthers

    Research output: Contribution to journalArticle

    11 Citations (Scopus)

    Abstract

    We describe the first case of de novo asthma following treatment with the angiotensin converting enzyme (ACE) inhibitor captopril. Despite drug withdrawal there was evidence of persistent airways obstruction and bronchial hyperreactivity. This suggests the possibility that ACE inhibitors may uncover an asthmatic tendency in patients with pre-existing bronchial hyperreactivity.
    Original languageEnglish
    Pages (from-to)586-588
    Number of pages3
    JournalEuropean Respiratory Journal
    Volume2
    Issue number6
    Publication statusPublished - 1989

    Fingerprint

    Bronchial Hyperreactivity
    Captopril
    Angiotensin-Converting Enzyme Inhibitors
    Asthma
    Airway Obstruction
    Therapeutics
    Pharmaceutical Preparations

    Cite this

    @article{834fd8eb3eb1475f8357ebc5b7491953,
    title = "Development of persistent late onset asthma following treatment with captopril",
    abstract = "We describe the first case of de novo asthma following treatment with the angiotensin converting enzyme (ACE) inhibitor captopril. Despite drug withdrawal there was evidence of persistent airways obstruction and bronchial hyperreactivity. This suggests the possibility that ACE inhibitors may uncover an asthmatic tendency in patients with pre-existing bronchial hyperreactivity.",
    author = "Lipworth, {B J} and McMurray, {J J} and Clark, {R A} and Struthers, {A D}",
    year = "1989",
    language = "English",
    volume = "2",
    pages = "586--588",
    journal = "European Respiratory Journal",
    issn = "0903-1936",
    publisher = "European Respiratory Society",
    number = "6",

    }

    Development of persistent late onset asthma following treatment with captopril. / Lipworth, B J; McMurray, J J; Clark, R A; Struthers, A D.

    In: European Respiratory Journal, Vol. 2, No. 6, 1989, p. 586-588.

    Research output: Contribution to journalArticle

    TY - JOUR

    T1 - Development of persistent late onset asthma following treatment with captopril

    AU - Lipworth, B J

    AU - McMurray, J J

    AU - Clark, R A

    AU - Struthers, A D

    PY - 1989

    Y1 - 1989

    N2 - We describe the first case of de novo asthma following treatment with the angiotensin converting enzyme (ACE) inhibitor captopril. Despite drug withdrawal there was evidence of persistent airways obstruction and bronchial hyperreactivity. This suggests the possibility that ACE inhibitors may uncover an asthmatic tendency in patients with pre-existing bronchial hyperreactivity.

    AB - We describe the first case of de novo asthma following treatment with the angiotensin converting enzyme (ACE) inhibitor captopril. Despite drug withdrawal there was evidence of persistent airways obstruction and bronchial hyperreactivity. This suggests the possibility that ACE inhibitors may uncover an asthmatic tendency in patients with pre-existing bronchial hyperreactivity.

    M3 - Article

    C2 - 2663536

    VL - 2

    SP - 586

    EP - 588

    JO - European Respiratory Journal

    JF - European Respiratory Journal

    SN - 0903-1936

    IS - 6

    ER -